MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES

MICROVENTION, INC. WEB SL; INTRASACCULAR DEVICES
Model Number W5-5-2-MVI-3
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Items returned for evaluation: delivery system (pusher), web implant, introducer, dispenser hoop, via 17 microcatheter.Items not returned for evaluation: controller.The visual analysis of the returned items found the web implant to be separated from the delivery system.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications (spec: diameter(mm)= 5.0 ± 0.5, height(mm)= 2.0 ± 0.3), but the pusher was kinked at the proximal section, and the proximal connector kinked at the brown lead wire joint.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be ol (spec= 66-78), which is out of specification due to the connector damage.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled retracted during the procedure.The heater coil did show signs of controller activation as indicated by the melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.The returned microcatheter was found kinked at 26cm from the distal end of the hub.The investigation of the returned web system found the implant separated from the delivery system, the pusher kinked at the proximal end, the proximal connector kinked at the brown lead wire joint, and the heater coil windings stretched.The device failed continuity and resistance testing due to the proximal connector and heater coil winding damage.However, the heater coil pet and implant tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the proximal connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The returned microcatheter was found kinked at 26cm from the distal end of the hub, which may have contributed to the web detaching during the recapture process as described in the reported event.The physical evaluation of the devices could not identify the conditions or circumstances that led to the delivery system damage or the microcatheter kink, but the damage is consistent with the devices experiencing forces over specification.
 
Event or Problem Description
It was reported that a web device did not detach with a detachment controller.The web was removed and detached in the microcatheter.It was completely removed from the patient.There was no intervention or injury.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
MDR Report Key19038215
Report Number2032493-2024-00269
Device Sequence Number17890536
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)220907(17)250831(10)0000253265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberW5-5-2-MVI-3
Device Lot Number0000253265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA 5F 125; TRAC STAR 95; VIA 17
Patient SexUnknown